CASE REPORT
Year : 2018  |  Volume : 9  |  Issue : 1  |  Page : 43-45

Oseltamivir-induced neuropsychiatric symptoms


1 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of General Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Smita Shenoy
Department of Pharmacology, Kasturba Medical College, Manipal Campus, Manipal University, Manipal - 576 104, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpp.JPP_121_17

Rights and Permissions

Oseltamivir is a viral neuraminidase enzyme inhibitor commonly prescribed for prevention and management of influenza. Common adverse effects of oseltamivir are gastrointestinal side effects such as nausea, vomiting, diarrhea, and pain abdomen; others are headache, insomnia, cough, skin rashes, and sadness. In 2006, US Food and Drug Administration added a warning to the label of oseltamivir drawing attention to the risk of developing neuropsychiatric adverse events (NPAE). However, the incidence of NPAE with oseltamivir has been underreported in India. Hence, in our report, we present the occurrence of neuropsychiatric symptoms such as aggressive behavior, restlessness, hallucinations, paranoid ideas, and insomnia following administration of oseltamivir in a young adult female patient.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1769    
    Printed50    
    Emailed0    
    PDF Downloaded149    
    Comments [Add]    

Recommend this journal